Anyone know what is normal after tb shot

  1. 0
    Does anyone know if everyones arm turns red some after a TB shot? What is normal? If there is a circle of red around the injection site like 5 hours after the TB shot is this normal? Isnt this why they wait the 3 days?
  2. 111,634 Visits
    Find Similar Topics
  3. 10 Comments so far...

  4. 1
    i think you're fine! my tb tests have been red when i've had them red three days later.

    check out this screening tuberculosis webpage, it has good info with pictures.
    lizzyberry likes this.
  5. 1
    If the MD is concerned he will do a chest x-ray. I had a patient come in who I thought would be my first + TB skin test by the way it looked and when the x-ray was done, she was fine, she just had a reaction to the tb solution, her MD told her to have chest x-ray rather than a TB skin test annually.
    lizzyberry likes this.
  6. 1
    I believe they are looking for whether or not the site is raised/indurated, not the color.
    lizzyberry likes this.
  7. 0
    that is correct, mine was red and almost blue.... and I was fine. They are looknig for the raised bumps only.

    Your ok... no worries
  8. 0
    I have had TB shots before and never had any sort of reaction. Well my last tb shot I had quite a reaction to it---very red, sore, and itchy and about 2 inches in diameter. But it wasn't positive because it wasn't a hard knot. So I wouldn't worry about it. You've probably just had a reaction to something in the injection.
  9. 0
    Please read this thread about TB skin testing:
  10. 0
    Thanks guys. I was just worried because right after the shot there was red around the injection but that went away like 2 days later. So I guess it turns red after the injection and then that goes away. Like livingthedream said its only raised bumps. I went to the doctor today and I get the negative result. Phew
  11. 0
    Quote from lizzyberry
    Thanks guys. I was just worried because right after the shot there was red around the injection but that went away like 2 days later. So I guess it turns red after the injection and then that goes away. Like livingthedream said its only raised bumps. I went to the doctor today and I get the negative result. Phew
    That small amount of redness around the initial injection site was actually an inflammatory response to the presence of the test medium or a small ecchymosis from the trauma of the injection. A true positive reaction is very distinctive in the surrounding skin tissue that is definitely raised and reddened.
  12. 0
    I actually have had a positive TB test. I at first had the red swelling around the injection site, then later that night I started to get a reaction. Within a day or two I had a complete flair up. If you can imagine an egg being cracked open an put in a frying pan, the yolk was the initial red blistery circle and then the whites of the egg was this big pinkish cast that was all around it. There is no mistaking a positive TB test, you know for sure when it is testing postive, at least in my case. I actually had moved while being treated and the Dr's office I went to tested me again, and all the people that worked there were coming in to see the reaction because they had never seen a positive before in person. One of the nurses said they shouldn't have tested me again because it could atrophy the muscle, so now I know that I can't get the test again, I just inform them that I have a +PPD.


Top